Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
john1234

Dr. Fulton, creator of retin-a and benzoyl peroxide

Recommended Posts

Dr. Fulton answering a question about retin-a

I am using Retin A® but I do not seem to clear up.

When I developed Retin A® in 1969, it was quite an irritating formula. The more the skin peeled the better the acne would respond. However, during this peeling phase all the acne impactions are coming out so there may be an appearance of flare up of the acne condition as all of the impactions are being evacuated. Once all the pores are clear, the acne is under control and not visible . Also, if a patient is considering Retin A®, they should use the Retin A® gel and not the Retin A® cream. The Retin A® cream contains isopropyl myristate, which is an aggravator of the acne condition and sometimes patients will get worse because the formulation of the Retin A® cream. There are also new formulations of the Retin A® on the market, such as Micro Retin A® that are better formulated creams than the previous product. The key is to keep the skin visibly peeling in order to get a rapid clear up. If there is no peeling whatsoever, your particular formulation is not working very effectively on your skin. You should see at least a little peel once a week to know you are at the right therapeutic level. Also, you may need to work with your physician or esthetician during this early phase to help extract out all the acne impactions that are coming to the surface. This will lead to a more rapid resolution of the problem

hope this helps a feel people, maybe you guys ahve read it.

Particularly interesting part is that he wants deliberate irritation (visible peel) for acne to rapidly clear up.

Link to post
Share on other sites

My skin is not peeling. The acne is getting worse, and it is "sitting" on my face not really doing anything.

HELP!

For how long have you been using it. It took me 3 months to see improvement in my skin.

Link to post
Share on other sites

My skin is not peeling. The acne is getting worse, and it is "sitting" on my face not really doing anything.

HELP!

For how long have you been using it. It took me 3 months to see improvement in my skin.

I think that it has been a month.

I am just scared to death that it won't clear up.

My hyperpigmentation is HORRIBLE....(I am Black)....so every bump has the potential to leave a nasty black mark on my face. I am just not so sure this is worth it.

I wasn't even going to use it until I used BP and it clogged my skin to no end.

*SIGH*.

Link to post
Share on other sites

Retin A is not just used for acne, it can help wrinkles, poor skin texture etc I think the cream is designed for patients who have these issues and possibly drier mature skins rather than people with acne.

Link to post
Share on other sites

I don't seem to peel at all though, not even redness, and yet I'm using the second strongest dosage. Does it necessarily need to peel to be effective?

Link to post
Share on other sites

ive been using the retin a CREAM for so long now, a year and it has improved my acne alot but i definetly still get pimples...would i be able to switch right over from the cream to the gel without like another initial breakout or something like that...and as well i dont really peel anymore, is this a bad sign?? thankss

Link to post
Share on other sites

I've been on it 4 weeks and I have noticed very light peeling but nothing serious. I don't have inflammed acne (or haven't for 3 or so months) but I have a lot of comedones. I've noticed that the clogged pores are surfacing though. I'm concerned that it's not working for me

Link to post
Share on other sites

I have been on Retin-A for 4 days now, and surprisingly enough I am already over what I believe was my IB, and started peeling within two days, but it takes longer for most. What I did, that worked very well (pay attention if you are just about to start retin-a or may in the future) that I would do as much preemptive striking as possible before you start the retin-a to reduce the chance for an IB. I was on doxycycline 100 mg for 5 days with Duac gel (I used it morning and night when I didn't put the Retin-A on) to attempt to reduce as many things as possible. My cheeks got really bad when I started Retin-A but within two days (and NOT touching them) they went away. Now I am very clear with just the minor dark marks that I get after pimples peeling off with no lasting marks. My brother used Retin-A and his results were just like mine, but everyone is different. Consult your dermo and ask any questions you have. A great resource is the retin-a website (www.retinamicro.com) which has great information for people using Retin-A. And always REMEMBER SUNSCREEN. Neutrogena Clean Feel SPF 45 is my favorite as it goes no very clean and fresh.

Link to post
Share on other sites
ive been using the retin a CREAM for so long now, a year and it has improved my acne alot but i definetly still get pimples...would i be able to switch right over from the cream to the gel without like another initial breakout or something like that...and as well i dont really peel anymore, is this a bad sign?? thankss
Link to post
Share on other sites

The best site I’ve found on the internet to buy any acne or anti-aging products is www.AgelessApple.com. It’s a small company that is reliable, ships quickly, and since they donate 10% of their profits to animal rights groups I get the added bonus of feeling like I’m contributing to something good. I highly recommend checking out this site. www.AgelessApple.com

Link to post
Share on other sites

hi everyone,

i'm just wondering, i'm currently using retin-a cream right now, is there a big difference between retin-a cream vs. retin-a micro

hi everyone,

i'm just wondering, i'm currently using retin-a cream right now, is there a big difference between retin-a cream vs. retin-a micro

Link to post
Share on other sites

ahh, is this true about the retin-a cream vs the gel?? I live in France, I just ran out to the pharmacy to ask them about this and it seems they don't even HAVE the gel over here, only the cream! I'm a bit freaking out at the thought that I'm making my skin break out even more with this stuff! Please someone who has had success with the retin-a cream reassure me on this!

Link to post
Share on other sites

i've been on and off with retin-a

i was broken out all over my arms, back, and chest.

rubbed it on areas for months.

makes your skin really dry and peely, sensative too.

but within all of the peeling and loose skin.

it was all gone, clear and smooth.

it works, but time is normal to wait on.

Link to post
Share on other sites

so I have been on Retin A for 5 Weeks. when i first began using it my skin was actually looking smooth and a little clearer. But then like 3 week in My face starting geting bumpy and I had 3 cysts in 2 weeks it was horrible and my face is pinkish. I am now on my 5th week and I have 4 Cyst on my face and i get a new one just about everyday. IT SUCKS!!! I am so Depressed. IS THIS NORMAL!!!! My regimen consists of

Night

1. Wash with cetaphil

2. wait 30 min

3. Apply Retin A

4. Wait 30 min

5. Apply Anit- Bacterial Liquid

6. Wait 30 min

7. Apply Tazarac on Cyst

Morning

1. Wash face with cetaphil

2.wait about 10 min

3. apply BP

4. Appy neutrogena oil free moisturizer

5. Apply Mineral Makeup

HELP!

Link to post
Share on other sites
so I have been on Retin A for 5 Weeks. when i first began using it my skin was actually looking smooth and a little clearer. But then like 3 week in My face starting geting bumpy and I had 3 cysts in 2 weeks it was horrible and my face is pinkish. I am now on my 5th week and I have 4 Cyst on my face and i get a new one just about everyday. IT SUCKS!!! I am so Depressed. IS THIS NORMAL!!!! My regimen consists of

Night

1. Wash with cetaphil

2. wait 30 min

3. Apply Retin A

4. Wait 30 min

5. Apply Anit- Bacterial Liquid

6. Wait 30 min

7. Apply Tazarac on Cyst

Morning

1. Wash face with cetaphil

2.wait about 10 min

3. apply BP

4. Appy neutrogena oil free moisturizer

5. Apply Mineral Makeup

HELP!

it happens buddy i got this breakout after 4 months usage of retin a..and after clearing up....

Link to post
Share on other sites

i m on retin a for 4 months...my face cleared up but now after 4 months i got breakout......now there is alot pih and some acne on my face ....my face is ruined...my face was cleared up but now it looks hell..and i think retin a is not working at all coz there is no flaking...so what should i do...should i increase the dosage?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×